A Florida police officer making a traffic stop was accidentally exposed to fentanyl, triggering a potential overdose that forced other officers to administer three doses of Narcan.
“She was completely lifeless. She looks deceased in these videos,” Tavares Police Detective Courtney Sullivan told Fox 35 after reviewing bodycam video of Tavares Police Department officer Courtney Bannick, who pulled a vehicle over just after midnight Tuesday before suffering a potential overdose.
Bannick said she discovered narcotics, which police said was believed to be fentanyl, on the passenger side of the vehicle during the stop, prompting her to take the passenger into custody. The officer began having difficulty breathing shortly after, with another officer at the scene saying it appeared Bannick was drifting in and out of consciousness.
The other officers at the scene believed Bannick may have been exposed to fentanyl, which can be deadly in small doses, while she was handling dollars bills the drugs were rolled into. Although she was wearing gloves while handling the narcotics, officer say a gust of wind may have blown some of the drugs toward her and were inhaled into her system.
I know that fentanyl is powerful but a little bit of residue blown into her face causes her to OD, that’s scary.
Thank God for Narcan and quick action.